Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 8, 2005, 5:32 PM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 5:32 PM CDT (22:32 UTC)
- Expired
- May 8, 2005, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 082232 TORCRP TXC249-297-082315- /O.NEW.KCRP.TO.W.0003.050508T2232Z-050508T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN JIM WELLS COUNTY IN TEXAS SOUTHEASTERN LIVE OAK COUNTY IN TEXAS * UNTIL 615 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF ORANGE GROVE...OR ABOUT 13 MILES WEST OF MATHIS... MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ORANGE GROVE BY 555 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2816 9808 2800 9817 2790 9793 2805 9790 $$ TE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 2:28 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 8, 2:28 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 228 PM CDT SUN MAY 8 2005 .SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...TORNADO WATCH TIL 7 PM OVER THE NORTHERN TIER OF COUNTIES. MOST OF THE STRONGEST CONVECTION REMAINS TO THE NORTH OF THE CWFA. STILL A POTENTIAL WITH DAYTIME HEATING TO GET STRONGER DEVELOPMENT IN OUR AREA. HOWEVER... FURTHER WEST CONVECTION WILL BE INHIBITED SLIGHTLY BY BACK SIDE OF UPPER VORT WHOSE MAIN INFLUENCE WILL BE TO THE EAST OF THE AREA. FOR NOW...EXPECT TO JUST KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER THE NORTH AND EAST. EXPECT RAIN TO END BEFORE MIDNIGHT. CLOUDS WILL RETURN OVERNIGHT OVER THE EASTERN HALF OF THE AREA. WILL SEE SOME PATCHY FOG OVER INLAND WEST AREAS BUT NO FURTHER THAN EASTERN DUVAL AND EASTERN MCMULLEN COUNTIES. WILL STAY ON THE HIGH SIDE OF GUIDANCE OR GO JUST ABOVE THAT. SUBSIDENCE AREA WITH LESS MOISTURE TO WORK WITH ON MONDAY AS UPPER RIDGE BEGINS TO MOVE IN. COULD NOT RULE OUT A VERY ISOLATED CELL OR TWO BUT AT THIS TIME PREFER TO KEEP THE FORECAST DRY WITH THE DRIER AND MORE SUBSIDENT AIRMASS (ALSO BETTER CAP). NO RAIN TO MENTION ON MONDAY NIGHT. LOW LEVEL JET MAY BE TOO STRONG FOR FOG ON MONDAY NIGHT SO HAVE NOT MENTIONED AT THIS TIME. AGAIN...GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE FOR MONDAYS AND MONDAY NIGHTS TEMPERATURES. && .AVIATION...JUST KEPT THUNDER IN THE VCT TAF EARLY TONIGHT OTHERWISE EXPECT CONVECTION TO BE NORTH OF THE AREA BY 00Z. EXPECT TO SEE SOME CIGS BELOW MVFR OVER KALI AND KVCT...WITH MVFR CIGS OVR KCRP AND VFR OVR LRD. PATCHY FOG INLAND CENTRAL SECTIONS TONIGHT...WITH VSBYS 1/2SM OVR KALI AS WINDS LIGHTEN UP AND GET SOME RADIATIONAL COOLING. CIGS AND VSBYS WILL RISE WITH THE SUN...WITH VFR EXPECTED OVER ALL AREAS EXCEPT KVCT BFR 18Z. && .MARINE...WILL BE BORDERLINE SCA THIS EVENING FOR ALL MARINE CONCERNS WITH THE STRONGER WINDS FOR THE SOUTHERN BAYS AND NEARSHORE WATERS. SCA CAN PROBABLY BE LIFTED FOR 1030PM UPDATE. MORE LIKELY WILL SEE SCEC THAN SCA FOR MONDAY AS BOUNDARY LAYER GRADIENT NOT AS STRONG...ALTHOUGH WILL SEE SOME GOOD DAYTIME HEATING AND SEA-BREEZE CIRCULATION TOMORROW AND TOMORROW NIGHT. && .LONG-TERM (TUESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. UPPER RIDGING WILL MOVE ACROSS SOUTH TEXAS TUES AND WED RESULTING IN ONLY PARTLY CLOUDY SKIES AND NO REAL CHANCE OF ANY PRECIP. RIDGE AXIS WILL SLIDE OFF TO THE EAST ON WEDNESDAY AS NEXT STRONG UPPER LOW MOVES INTO THE SOUTHWEST US. SEVERAL SURFACE LOWS WILL DEVELOP IN THE LEE OF THE ROCKIES FROM THE TX PANHANDLE INTO WESTERN KANSAS. PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT THROUGH THE PERIOD...ESPECIALLY ON WED AND THU...SO WILL CONTINUE WITH THE BREEZY/WINDY WORDING DURING THE AFTERNOONS. DRYLINE WILL SET UP OVER THE BIG BEND REGION WITH MODERATELY UNSTABLE AFTERNOONS...SHOULD SEE SOME CONVECTION DEVELOP OUT THERE ON THURSDAY AND FRIDAY. WEAK VORTICITY MAXIMA WILL ROTATE AROUND THE SOUTHERN PERIPHERY OF THE UPPER LOW THURSDAY NIGHT AND FRIDAY...WHICH MAY ALLOW FOR AN ISOLATED THUNDERSTORM TO MAKE IT INTO THE FAR WESTERN COUNTIES. WILL HAVE 20 POPS FOR LATE THU NIGHT AND LATE FRI NIGHT OVER THE WESTERN TWO COUNTIES. STILL LOOKS SLIGHTLY ABOVE NORMAL ON TEMPS THROUGH THE END OF THE WEEK...WITH LITTLE PRECIP OTHER THAN AN ISOLATED SEA BREEZE SHOWER OR TSTM ON FRI/SAT. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 71 88 72 90 71 / 10 05 00 00 00 VICTORIA 69 89 70 89 68 / 20 05 00 00 00 LAREDO 75 97 75 97 74 / 05 05 00 00 00 ALICE 70 91 71 92 70 / 10 05 00 00 00 ROCKPORT 73 85 73 86 73 / 10 05 00 00 00 COTULLA 69 95 70 94 68 / 10 05 05 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH TXZ229>234-246-247 GM...SCA GMZ230-235-250-255-270-275. 86/GW...SHORT-TERM 91/JD...LONG-TERM
Hazardous weather outlook, May 8, 10:15 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1015 AM CDT SUN MAY 8 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-082130- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1015 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE OVER THE VICTORIA CROSSROADS...AND OVER PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS. ANY SEVERE WEATHER WHICH DEVELOPS IS EXPECTED TO MAINLY BE WEST AND NORTH OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE LINE...WITH THE MAIN SEVERE WEATHER ELEMENTS BEING DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND ADJACENT COASTAL WATERS FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ALONG THE SEA BREEZE BOUNDARY FROM THE COASTAL PLAINS EASTWARD TO THE COAST. BREEZY TO WINDY CONDITIONS OVER THE INTERIOR AND SMALL CRAFT ADVISORY CRITERIA ARE EXPECTED THE ENTIRE WEEK AS LOW PRESSURE PERSISTS FROM THE PLAINS STATES TO MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. GW/WC/BB
In the hours before
Local storm report, May 8, 4:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 NE NURSERY 28.99N 97.02W
05/08/2005 1.00 INCH VICTORIA TX AMATEUR RADIO
ONE INCH HAIL NEAR INTERSECTION OF U.S. 77 AND HIGHWAY
444.
&&
GWILKSpecial weather statement, May 8, 4:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 PM CDT SUN MAY 8 2005 TXZ233-082215- GOLIAD- 415 PM CDT SUN MAY 8 2005 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE CITY OF GOLIAD...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WAS PART OF A LINE OF STORMS EXTENDING FROM THREE RIVERS TO GOLIAD TO VICTORIA. PEOPLE IN EASTERN GOLIAD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TE
Local storm report, May 8, 4:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL VICTORIA 28.82N 96.98W
05/08/2005 1.00 INCH VICTORIA TX TRAINED SPOTTER
ONE INCH HAIL AT WAL-MART IN THE NORTH PART OF THE CITY.
&&
GWILKLocal storm report, May 8, 4:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL RAY POINT 28.48N 98.08W
05/08/2005 1.00 INCH LIVE OAK TX LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICE
&&
GWILKLocal storm report, May 8, 4:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL RAY POINT 28.48N 98.08W
05/08/2005 1.00 INCH LIVE OAK TX LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICE
&&
GWILKSpecial weather statement, May 8, 4:54 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 454 PM CDT SUN MAY 8 2005 TXZ231-232-241-244-082300- BEE-JIM WELLS-LIVE OAK-SAN PATRICIO- 454 PM CDT SUN MAY 8 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN LIVE OAK COUNTY INTO WESTERN SAN PATRICIO COUNTIES AFFECTING LAKE CORPUS CHRISTI... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ANNAROSE...OR 10 MILES WEST OF LAKE CORPUS CHRISTI...MOVING EAST AT 20 MPH. DIME SIZE HAIL...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BOATERS ON LAKE CORPUS CHRISTI ARE URGED TO SEEK SAFE HARBOR AS THE STORM APPROACHES. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 28 min |
| May 8, 3:02 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 43 min |
| May 8, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 48 min |
| May 8, 3:44 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 46 min |
| May 8, 4:02 PM CDT | Tornado Warning | CRP | Live Oak | 43 min |
| May 8, 4:23 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 67 min |
| May 8, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 60 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, San Patricio | 60 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 49 min |
| May 8, 5:56 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 49 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 36 min |
| May 8, 6:23 PM CDT | Special Marine Warning | CRP | 97 min | |
| May 8, 6:32 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 43 min |
| May 8, 6:32 PM CDT | Tornado Warning | CRP | Nueces | 43 min |
| May 8, 6:43 PM CDT | Special Marine Warning | CRP | 92 min | |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | CRP | Aransas | 40 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.